Hope Love Cure

Try as we may..💜
As we say goodbye to the Ketogenic diet and our ninth anticonvulsant Vimpat we are excited to be able to give Piper the opportunity to smell, touch and explore food! this has been a huge part of Pipers therapy allowing Piper to associate food with play rather than a negative experience, for months unable to allow this activity in fear even the smallest amount if consumed could ruin the Ketogenic  diet, quite difficult considering all we've ever wanted is to see piper swallow food!  Although we are  a few steps behind we are now able to push for those steps forward, bopping food on pipers face and lips...these are our first steps.!
Having piper to a stage as before would mean the world to us! eating small amounts of puréed food and topping up with formula PEG feeds.
At the time we pushed for more! not knowing what a wonderful achievement this really was.
 We have had some success today completely stopping the anticonvulsant which gave piper such  terrible side effects, this still leaves a couple left to try, while we hope for Professor Ingrid Schedffer to find something to help solve the mystery of our little girl. 
  so it's not as we thought, not completely the end of the line.. 
Two drugs, one may cause quite harmful effects paired with a metabolic condition, as this remains undetermined for Piper the metabolic team are obviously reluctant on agreeing to this treatment, the second anticonvulsant takes a risk also, it is known to cause vision impairment, although may have a chance at reducing the seizures, a trade off our neurologist feels is worth considering, the effects this may leave continue over time, just because the  symptoms are noted does not stop the irreversible  damage already done, nor does it stop the process of deterioration.
the most important thing is to stop the seizures! even if this means taking away Pipers perfect sight. Our neurologist after careful consideration has made this suggestion hoping tomorrow to start Piper on  this medication known as Sabril, I leave the appointment feeling so completely deflated and confused, here I was thinking the last anticonvulsant was causing great distress and the answer is this! I turned to my sister and asked, What do I do? How can I make this  decision? Of course my sister could not give me the answers.
We need to stop the seizures, although what if like the nine anticonvulsant medications before this one does not work! what if the side effects leave Piper vision impared and with seizures just the same as before! 
  I will fill the perscription, although I have no idea how I'll possibly bring myself to physically give this medication to Piper.
 I called my husband to discuss his feelings, and as he read of the medication and all its side effects he also felt uneasy and unsure about giving this to our little girl, although weighing up the options felt we had little choice. 
My mind rested slightly after another discussion with a dear friend who offered me this .. Vision imparent will not take Piper's life, and as I thought of this I felt better for the decision.
The next morning we were due to return home, until our Neurologist called scheduling another visit, another Medication to try! just look for a rash he had said! we can certainly handle a rash! an amazing weight had been lifted, as for now we had escaped this terrible decision. Piper will first try Trileptal.
 
It's been two weeks since returning home on the new medication (trileptal) 
finally sleeping beside me after continuously crying for two days, so terribly upset and emotional and each time Piper drifts off to sleep she is once again either awoken by another seizure or a heartbreaking cry, we are using our new suction at least three times a night which has certainly helped to clear the airways and avoid the terrible choking.
 A video link up with Melbourne has seen Piper prescribed with another medication to help control secretions throughout the night, we are hoping this will at least give Piper the chance to rest a little more soundly.
Her eyes now swollen, either another reaction to medication or just due to the fact that she remains constantly in  tears 
Piper has developed stiffness through her legs which seems a bit strange for a child so incredibly floppy, at the moment Piper's little feet point down as though pointing her toes, when moving  her feet back into a flat position Piper shows signs of discomfort, Piper now  has spacticity in her legs, the muscles may all be contracting at once due to excessive firing of the nerves, in short I guess those messages from the brain just can not get through, 
Piper will now be required to wear new solid AFO's to assist in stretching the muscles and holding her position. There is yet another medication piper can take to relax these muscles assisting us to work her legs, however as the rest of Pipers body is so incredibly floppy we could once again do more harm then good. There's always something to consider with our complex little girl.
We will be Heading back to Melbourne next week for another MRI, hoping as Piper is now a little older any changes or abnormalities  may be seen, I can no longer predict these appointments, nor do I try. 
 
 

Write a new comment: (Click here)

SimpleSite.com
Characters left: 160
DONE Sending...

Suzy | Reply 30.08.2013 17.01

Thinking of you all. Such amazing strength in all of you.
Sending you much love and strength.
Xoxoxoxo

Sal | Reply 30.08.2013 15.01

My heart goes out to you, as you make such agonising decisions. xxx

Skye Sparkes | Reply 30.08.2013 11.44

Just keep plugging away and doing what you do. Love you guys.xxxxxx

See all comments

| Reply

Latest comments

22.05 | 13:21

Get Physiotherapy Equipments for instant pain relief
https://ultracarepro.in/products/

...
07.02 | 09:55

Oh Summer, you are doing an amazing job with Pipes & all of your family. Keep at it. The same goes for you too Piper. Loads of love from over here. Rikki. Xxx

...
06.02 | 05:38

Piper is one tough little cookie, I have no doubt at all that she’ll continue to grow and surprise us all. Love you Princess πŸ‘‘ Piper. πŸ’œ

...
13.10 | 11:42

Love yo piper to the moon and back

...
You liked this page